Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Caring for our son
Nov 25, 2012

Hello. I have a son on Atripla. His mood is ugly, he is depressed and itching to point of bleeding from scratching. Is it the meds?

Also, If anyone knows of parents that are caring for kids or have kids that are poz, please lets help each other. We can help our kids. I live in Arlington, Texas, and would like to hear from other families on how to cope with this. Thanks.

Response from Dr. Fawcett

Thanks for writing. I'm sorry to hear about the symptoms experienced by your son. Both depression and, more rarely, itching have been reported with Atripla. These symptoms often subside after a period of time. Be certain he speaks with his physician about this because such side effects can sometimes lead to non-adherence. He might also find relief in a social support group, if he's not part of one already.

I am heartened to hear of your support for your child. The healing power of families and support is tremendous. Check with your local HIV/AIDS organizations about working with other families. If I hear of anything I'll post an update.

Thanks,

David



Previous
Stress, medication and delayed seroconversion
Next
Nevirapine and Rifampicin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement